Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 14, NWS Honolulu, HI

March 8, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 8, 2007, 9:49 AM HST for Hawaii County, Hawaii. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2007, 9:49 AM HST (19:49 UTC)
Expired
Mar 9, 2007, 3:26 AM HST
In force
18 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 7.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 081949
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
949 AM HST THU MAR 8 2007

...SOUTHERLY WINDS TO INCREASE OVER THE BIG ISLAND SUMMITS TODAY...

.OVERVIEW...SOUTHERLY WINDS ARE GRADUALLY INCREASING OVER THE BIG
ISLAND SUMMITS AHEAD OF AN APPROACHING UPPER LEVEL TROUGH AND SURFACE
FRONT. THE STRONG WINDS WILL SHIFT OUT OF THE SOUTHWEST ON FRIDAY
AND PERSIST AROUND THE ADVISORY LEVEL. CONDITIONS MAY CONTINUE
THROUGH FRIDAY NIGHT.

HIZ028-090400-
/O.NEW.PHFO.WI.Y.0014.070308T1949Z-070310T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
949 AM HST THU MAR 8 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...

SOUTH WINDS AROUND 30 MPH WILL GRADUALLY INCREASE THROUGH TONIGHT
AND SHIFT OUT OF THE SOUTHWEST FRIDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
WROE
2 follow-up statements
000 
WWHW70 PHFO 090145
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 PM HST THU MAR 8 2007

...STRONG SOUTHERLY WINDS TO CONTINUE AHEAD OF AN APPROACHING
UPPER TROUGH...

.OVERVIEW...SOUTHERLY WINDS ARE GRADUALLY INCREASING OVER THE BIG
ISLAND SUMMITS AHEAD OF AN APPROACHING UPPER LEVEL TROUGH AND
SURFACE FRONT. THE STRONG WINDS WILL SHIFT OUT OF THE SOUTHWEST
ON FRIDAY AND PERSIST AROUND THE ADVISORY LEVEL. CONDITIONS MAY
CONTINUE THROUGH FRIDAY NIGHT.

HIZ028-091400-
/O.EXT.PHFO.WI.Y.0014.000000T0000Z-070310T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
345 PM HST THU MAR 8 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

WROE
000 
WWHW70 PHFO 091326
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST FRI MAR 9 2007

...WIND ADVISORY IS CANCELLED...


HIZ028-091430-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-070310T1600Z/
BIG ISLAND SUMMITS-
326 AM HST FRI MAR 9 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA. WINDS HAVE
WEAKENED OVER THE SUMMITS. 


$$
DONALDSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 8, 4:00 AM HST, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 8, 4:00 AM HST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST THU MAR 8 2007

.SYNOPSIS...ANOTHER SUNNY MORNING WITH LIGHT WINDS IS EXPECTED
FOLLOWED BY AFTERNOON SEA BREEZES AND SOME INCREASE IN CLOUDINESS.
CONDITIONS WILL BE MOSTLY DRY UNTIL A COLD FRONT REACHES KAUAI
FRIDAY. THE FRONT WILL SPREAD WET WEATHER TO THE CENTRAL ISLANDS
SATURDAY AND THEN WEAKEN OVER THE BIG ISLAND SUNDAY. DRIER TRADE
WIND WEATHER WILL RETURN FOR THE FIRST PART OF NEXT WEEK.

&&

.DISCUSSION...
CONDITIONS ARE PRESENTLY DRY AROUND THE MAIN HAWAIIAN ISLANDS AND
THE ATMOSPHERE IS STABLE WITH A WELL ESTABLISHED TEMPERATURE
INVERSION. A FEW SHOWERS ARE MOVING ONTO KAUAI EARLY THIS MORNING.
OTHERWISE AFTERNOON CLOUDINESS AGAIN EXPECTED OVER THE ISLANDS BUT
WITH ONLY SPARSE SHOWERS EXCEPT SCATTERED SHOWERS OVER KAUAI.

GFS MODEL SUGGESTS A SMALL INCREASE IN MOISTURE OVER MOST ISLANDS
TONIGHT INTO FRIDAY AS THE SOUTHWESTERLY WINDS INCREASE THROUGH THE
ATMOSPHERE WITH THE APPROACHING FRONT AND ACCOMPANYING UPPER TROUGH.
BY TONIGHT AND FRIDAY OVER THE BIG ISLAND VOLCANO SUMMITS WINDS ARE
LIKELY TO INCREASE TO 30 TO 35 MPH ADVISORY STRENGTH AND ALSO AT
HALEAKALA SUMMIT ON MAUI BY SATURDAY. WINDS AT LOWER ELEVATIONS WEST
OF MAUI WILL BE AROUND 15 TO 20 MPH WITH SOME HIGHER GUSTS ON FRIDAY
THEN WEAKENING AND TURNING NORTH AND FINALLY NORTHEAST BEHIND THE
FRONT LATE SATURDAY AND SUNDAY. SOME PRECIPITATION IS EXPECTED OVER
ALL ISLANDS DUE TO THE FRONTAL PASSAGE AND THERE MAY BE SOME LOCALLY
HEAVY SHOWERS ACCOMPANYING THIS FRONT SINCE MODELS DEPICT A
MODERATELY STRONG UPPER TROUGH. BUT SINCE THE TROUGH AND FRONT
SHOULD PROGRESS STEADILY EASTWARD PRECIPITATION SHOULD NOT BE LONG
LIVED.

AFTER A FEW DAYS OF TRADES ON SUNDAY AND MONDAY WINDS WILL WEAKEN
TUESDAY AND CONDITIONS WILL BECOME UNSETTLED FOR THE MIDDLE OF NEXT
WEEK. MODELS DO NOT SHOW GOOD AGREEMENT FOR THIS PERIOD BUT GENERAL
PICTURE INDICATES A FRONT MAY REACH KAUAI LATE TUESDAY AND THEN
STALL WEDNESDAY INTO THURSDAY. GFS DOES NOT SHOW GOOD CONTINUITY
OVER THESE DAYS SO FORECAST REMAINS UNCERTAIN. ECMWF OR UKMET MORE
CONSISTENT.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HOAG

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.